Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

June 21, 2021Madison County, Kentucky

NWS Louisville, KY issued this special weather statement at Jun 21, 2021, 2:49 PM EDT for Madison County, Kentucky. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2021, 2:49 PM EDT (18:49 UTC)
Expired
Jun 21, 2021, 3:30 PM EDT
In force
41 min
Issued by
NWS Louisville, KY

County Madison County, KY

The radar

The Jackson,KY radar (KJKL), 82 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 3:03 PM EDTTSTM WND DMG1 Nne Big Hill, KYTREE DOWN ALONG HWY 421.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1320 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
1.7
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

719 
WWUS83 KLMK 211849
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
249 PM EDT Mon Jun 21 2021

KYZ057-211930-
Madison-
249 PM EDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MADISON COUNTY...

At 249 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Lancaster to Snider.
Movement was northeast at 45 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Richmond, Berea, Round Hill, Caleast, Duluth, Peytontown, Bighill,
Redhouse, Panola and Kingston.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3778 8411 3777 8408 3767 8409 3765 8413
      3757 8409 3756 8416 3752 8420 3752 8427
      3754 8435 3759 8437 3762 8442 3766 8443
      3768 8447 3770 8445 3770 8447 3787 8422
      3788 8418 3784 8410 3781 8412 3781 8408
TIME...MOT...LOC 1849Z 233DEG 38KT 3768 8444 3749 8433 

$$

DM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:46 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 21, 2:46 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
246 PM EDT Mon Jun 21 2021

.Short Term...(This evening through Tuesday)
Issued at 245 PM EDT Mon Jun 21 2021

...Ongoing Heavy Rain with Embedded Strong to Severe Storms...
...Much Nicer Tuesday Coming Up...

Surface cold front is near a SDF/BWG line this hour and continues
pushing steadily eastward. It should be to the I-75 corridor by
sundown. Storms forming around this front will continue to work in a
juicy airmass, but with little in the way of shear to work with.
They mainly look to be dominated by localized heavier cores coming
down and causing brief microbursts. Also continue to watch for some
training, but at this point the line of heavier rains appears to be
continuing to move just fast enough to prevent rainfall from getting
too high of a total in any one location. Will be trimming the watch
from north to south as parts of the area stabilize from earlier
convection.

After we deal with some lingering showers this evening and perhaps
into the overnight, we should see skies start to scatter out,
especially during the day Tuesday. Much drier air works into the
region, falling into the 40s over southern IN and at least north
central KY. Highs likely will be in the low to mid 70s for most.

&&

.Long Term...(Tuesday night through Monday)
Issued at 236 PM EDT Mon Jun 21 2021

Surface high pressure will be centered right over the Ohio Valley at
the start of the Long Term Tuesday evening. This high will gradually
strengthen and expand as it slowly drifts eastward during mid-week.
This will result in dry weather and slowly moderating temperatures.
Readings will be in the 50s when the sun comes up Wednesday
morning...maybe even briefly dipping into the upper 40s in sheltered
eastern valleys. After highs around 80 Wednesday we'll be back into
the middle and upper 80s Thursday.

The picture will change Friday-Monday as a Canadian upper trough
digs into the Great Lakes and Mississippi Valley. The aforementioned
high will be off the East Coast and pumping Gulf of Mexico northward
throughout the eastern United States. Models agree on an unusually
moist atmosphere this weekend suggesting that thunderstorms with
locally very heavy downpours will be possible. High RH and
widespread clouds will hold daytime temperatures to the 80s, but
those conditions plus S/SW surface flow will result in warm, muggy
nights with lows in the upper 60s/low 70s.

&&

.Aviation...(18Z TAF Issuance)
Issued at 100 PM EDT Mon Jun 21 2021

Cold front near the KSDF terminal now will continue its
southeastward progress this afternoon. Seeing storm coverage
increase ahead of the front. Expect strong to severe wind gusts with
these storms as they pop up over the next few hours. Winds will
become more northwesterly behind the front. Conditions should
improve rapidly this evening, though some lower ceilings are
forecast just east of a BWG/LEX line. Did not go with poor
conditions at either site for the overnight, but will have to watch
to see if those conditions develop farther west than expected.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...RJS
Long Term...13
Aviation...RJS
Hazardous weather outlook, Jun 21, 11:37 AM EDT, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1137 AM EDT Mon Jun 21 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-221545-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
1137 AM EDT Mon Jun 21 2021 /1037 AM CDT Mon Jun 21 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are expected this afternoon. A few strong storms are
possible, and could produce locally damaging winds and torrential
rainfall. Depending on where the heavy rain occurs, localized
flooding will also be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Multiple waves of thunderstorms will be possible Friday through
Sunday. Locations that receive repeated heavy rainfall could see
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters should report any stronger wind gusts as well as heavy rain
and flooding reports.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

CJP/RAS

In the hours before

Special weather statement, Jun 21, 2:13 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
213 PM EDT Mon Jun 21 2021

KYZ054-055-066-067-211845-
Boyle-Marion-Lincoln-Casey-
213 PM EDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINCOLN...
SOUTHEASTERN MARION...BOYLE AND NORTH CENTRAL CASEY COUNTIES...

At 212 PM EDT, a strong thunderstorm was located 11 miles east of
Lebanon, moving east at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Danville, Junction City, Hustonville, Brumfield, Boneyville, Alum
Springs, Caldwell Manor, Milledgeville, Parksville and Forkland.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3748 8467 3746 8511 3760 8516 3763 8506
      3763 8503 3764 8503 3770 8484 3770 8481
      3772 8479 3771 8474
TIME...MOT...LOC 1812Z 254DEG 30KT 3754 8504

DM
Special weather statement, Jun 21, 2:19 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Louisville KY
219 PM EDT Mon Jun 21 2021

KYZ027-028-063-211845-
Hart-Grayson-Hardin-
219 PM EDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HART...SOUTHEASTERN
GRAYSON AND SOUTH CENTRAL HARDIN COUNTIES...

At 219 PM EDT/119 PM CDT/, a strong thunderstorm was located 8 miles
southeast of Leitchfield, moving east at 35 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Rock Creek, Seven Corners, Lines Mill, Broad Ford, Peonia, Flint
Hill, Pearman, Snap, Wax and Royal.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3742 8632 3753 8597 3733 8593 3732 8615
      3734 8616 3733 8618 3734 8619 3733 8619
      3733 8629
TIME...MOT...LOC 1819Z 254DEG 32KT 3736 8622

DM
Local storm report, Jun 21, 2:26 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
226 PM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TSTM WND DMG     6 NE NICHOLASVILLE      37.94N 84.51W
06/21/2021                   JESSAMINE          KY   EMERGENCY MNGR

            REPORTED TREES DOWN AND SOME LOCALIZED FLASH
            FLOODING IN NORTHERN PART OF THE COUNTY.

&&

RJS
Special weather statement, Jun 21, 2:30 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Louisville KY
230 PM EDT Mon Jun 21 2021

KYZ056-067-211900-
Lincoln-Garrard-
230 PM EDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT LINCOLN AND SOUTHEASTERN GARRARD
COUNTIES...

At 230 PM EDT, a strong thunderstorm was located 8 miles south of
Stanford, moving east at 35 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Stanford, Crab Orchard, Hustonville, Boneyville, Ottenheim,
Broughtentown, Geneva, Cartersville, Rowland and Maywood.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3747 8437 3748 8445 3733 8450 3735 8456
      3732 8460 3731 8468 3734 8472 3736 8473
      3739 8480 3743 8485 3748 8486 3762 8444
      3752 8435 3752 8436 3750 8435
TIME...MOT...LOC 1830Z 254DEG 32KT 3741 8471

DM
Special weather statement, Jun 21, 2:33 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
233 PM EDT Mon Jun 21 2021

KYZ053-054-063>065-211900-
Hart-Marion-Taylor-Larue-Green-
233 PM EDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GREEN...
SOUTHEASTERN LARUE...SOUTHWESTERN MARION...NORTHEASTERN HART AND
NORTHWESTERN TAYLOR COUNTIES...

At 233 PM EDT/133 PM CDT/, a strong thunderstorm was located 11 miles
south of Hodgenville, moving east at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Campbellsville, Raywick, Bloyd, Lobb, White Rose, Hammonville, Mount
Sherman, Coakley, Maple and Wards.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3740 8584 3748 8578 3755 8561 3753 8559
      3752 8556 3753 8556 3753 8555 3755 8555
      3756 8554 3755 8552 3758 8550 3761 8543
      3737 8534 3732 8575
TIME...MOT...LOC 1833Z 254DEG 32KT 3742 8566

DM
Special weather statement, Jun 21, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
249 PM EDT Mon Jun 21 2021

KYZ057-211930-
Madison-
249 PM EDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MADISON COUNTY...

At 249 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Lancaster to Snider.
Movement was northeast at 45 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Richmond, Berea, Round Hill, Caleast, Duluth, Peytontown, Bighill,
Redhouse, Panola and Kingston.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3778 8411 3777 8408 3767 8409 3765 8413
      3757 8409 3756 8416 3752 8420 3752 8427
      3754 8435 3759 8437 3762 8442 3766 8443
      3768 8447 3770 8445 3770 8447 3787 8422
      3788 8418 3784 8410 3781 8412 3781 8408
TIME...MOT...LOC 1849Z 233DEG 38KT 3768 8444 3749 8433

DM

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 11:21 AM EDTSpecial Weather StatementLMKBreckinridge24 min
Jun 21, 11:42 AM EDTSpecial Weather StatementLMKOhio48 min
Jun 21, 11:48 AM EDTSpecial Weather StatementLMKBreckinridge42 min
Jun 21, 12:06 PM EDTSpecial Weather StatementLMKClark24 min
Jun 21, 12:21 PM EDTSpecial Weather StatementLMKSpencer39 min
Jun 21, 12:26 PM EDTSpecial Weather StatementLMKHardin49 min
Jun 21, 12:34 PM EDTSpecial Weather StatementLMKGrayson41 min
Jun 21, 12:41 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin, Hart34 min
Jun 21, 12:54 PM EDTSpecial Weather StatementLMKNelson, Spencer51 min
Jun 21, 1:00 PM EDTSevere Thunderstorm WarningLMKAnderson, Nelson, Washington45 min
Jun 21, 1:09 PM EDTAreal Flood AdvisoryLMKBreckinridge, Bullitt, Grayson, Hardin, Meade, Nelson4 hr
Jun 21, 1:19 PM EDTSpecial Weather StatementLMKAnderson, Fayette, Woodford41 min
Jun 21, 1:27 PM EDTSpecial Weather StatementLMKClark33 min
Jun 21, 1:35 PM EDTSpecial Weather StatementLMKHardin55 min
Jun 21, 1:42 PM EDTSpecial Weather StatementLMKWashington48 min
Jun 21, 1:48 PM EDTSevere Thunderstorm WarningLMKMarion, Nelson, Washington27 min
Jun 21, 1:55 PM EDTSevere Thunderstorm WarningLMKClark, Fayette, Jessamine25 min
Jun 21, 2:09 PM EDTSpecial Weather StatementLMKMadison36 min
Jun 21, 2:11 PM EDTSpecial Weather StatementLMKOhio34 min
Jun 21, 2:13 PM EDTSpecial Weather StatementLMKBoyle32 min
Jun 21, 2:19 PM EDTSpecial Weather StatementLMKGrayson26 min
Jun 21, 2:28 PM EDTSevere Thunderstorm WarningLMKClark, Madison15 min
Jun 21, 2:30 PM EDTSpecial Weather StatementLMKLincoln30 min
Jun 21, 2:33 PM EDTSpecial Weather StatementLMKLarue27 min
Jun 21, 2:38 PM EDTAreal Flood AdvisoryLMKButler, Grayson, Ohio3 hr
Jun 21, 2:41 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln34 min
Jun 21, 2:58 PM EDTSevere Thunderstorm WarningLMKMadison32 min
Jun 21, 3:13 PM EDTAreal Flood AdvisoryLMKGreen, Hart, Larue, Marion, Nelson, Taylor3 hr
Jun 21, 3:20 PM EDTSpecial Weather StatementLMKEdmonson25 min
Jun 21, 3:25 PM EDTSpecial Weather StatementLMKBoyle35 min
Jun 21, 3:33 PM EDTFlash Flood WarningLMKBoyle, Casey, Marion2 hr
Jun 21, 3:36 PM EDTSpecial Weather StatementLMKMetcalfe24 min
Jun 21, 3:38 PM EDTSpecial Weather StatementLMKClinton22 min
Jun 21, 3:40 PM EDTAreal Flood AdvisoryLMKEdmonson, Hart, Warren3 hr
Jun 21, 4:57 PM EDTSpecial Weather StatementLMKClinton18 min
Jun 21, 4:59 PM EDTSpecial Weather StatementLMKFayette31 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.